3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles

Dieting with Obstacles Those with special health concerns such as diabetes, fibromyalgia, pregnancy, etc can post here for extra support and help.

Trying to lose weight when meds make me gain

Reply
 
Thread Tools
Old 02-21-2014, 05:07 PM   #1
Junior Member
 
Join Date: Feb 2014
Location: Scotland
Posts: 6

S/C/G: 209lbs/2209lbs/154lbs

Height: 5'9"

Default Trying to lose weight when meds make me gain

Hello, I'm new here.

Last year I was diagnosed with Trigeminal Neuralgia and I was put on amitriptyline, which while it controls the pain somewhat, has the lovely side effect of weight gain.

Since then, I've been on a diet but I just keep losing and gaining the same 6lbs no matter how hard I try.

Also, it makes me really sleepy and lethargic so I'm not feeling inclined to exercise.

Has anyone successfully lost weight on similar medication?
codemonkey is offline   Reply With Quote
Old 02-23-2014, 12:41 AM   #2
Member
 
Join Date: Oct 2008
Location: Panhandle of FL
Posts: 68

S/C/G: 168/150

Height: 5'5"

Default

Sorry, Codemonkey that your meds cause you side effects. But does it help your condition? Sometimes, we need to talk with our doctors about "tweeking" them, so we can function better. I can't help you answer that last question, as I don't take that med, but know that I am here and can encourage you a bit since I do take other meds and have been challenged with slow weight loss and side effects!

Blessings!
McSurf is offline   Reply With Quote
Old 02-23-2014, 12:57 PM   #3
Junior Member
 
Join Date: Feb 2014
Location: Scotland
Posts: 6

S/C/G: 209lbs/2209lbs/154lbs

Height: 5'9"

Default

Thanks. I've got a medication review coming up so will talk to the GP then. The trouble is, that at a lower dose, I'm still in pain. TBH I probably should be on a higher dose, but I've only just got used to the side effects.

The other medication I could take would probably help me lose weight, which would be great but it has a whole raft of other much scarier side effects, so I'm reluctant to do that.

It's good to know that there are other people out there with the same issues and it is possible.
codemonkey is offline   Reply With Quote
Old 07-07-2014, 08:32 AM   #4
Junior Member
 
Join Date: Mar 2012
Location: Raleigh, NC
Posts: 5

S/C/G: 167/167/155

Height: 5'8"

Default

Hi there, Codemonkey!

I was on Amitriptyline for a year, and I put on around 60 pounds (while counting calories and exercising). I know it's not good news, but as soon as I saw what med you were on, I had to share because I found that the costs far outweighed the benefits for me.

I had a spinal compression problem that my doctor treated with medication instead of PT. Once I started PT, I came off the meds and the weight slowly dropped.
PallasAthena7 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 05:00 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2